This was posted on another question; "BUT!!!!!!......... managing autoimmune thyroid (hashimoto) and taking T3 can have adverse effects on you", which got me to wondering if I am taking too much armour. I take 1.5 GR when I first get up in the morning and then later in the afternoon I take 1/2 of a .5 GR. I don't have any recent bloodwork to post since I've been taking this dose. I'm still feeling fatigued, not losing weight, hair seems to be thinning again, been feeling somewhat depressed.
Another question regarding Hashi's, I'm supposed to be gluten and dairy free but don't adhere to a strict diet. Can anyone enlighten me on how this may affect me or my meds?
As with everything, too much of a good thing can have adverse effects, but there is no contraindication for taking T3 meds if you have Hashi's. Do you have a link to that thread? Maybe the comment makes more sense in context.
It doesn't sound like you're taking too much of anything. Your symptoms are hypo, so it seems you need an increase. How long have you been on this dose? If it's longer than 4-6 weeks, you should really go in for FT3, FT4 and TSH testing.
Why are you gluten free and dairy free? Do you have celiac or non-celiac gluten intolerance? If you have either of those (especially celiac), cheating on your diet could cause poor absorption of thyroid meds. Aside from that, gluten and dairy free diets have not been scientifically proven to improve Hashi's. The rule of thumb seems to be that if it makes you feel better, do it. If it doesn't, don't bother.
If you're allergic to gluten and dairy, you should avoid them as much as possible. There are theories that a g/f diet will lower Hashi's antibodies. Some people feel better g/f, some don't. Let your symptoms be your guide.
To post a link, click on the thread you want to link as if to post an answer. When it comes up, the link to the thread will be in your browser's address bar at the top (usually) of the page. It's the line that starts with "http;//". Highlight everthing to the right of http, copy it and paste it into your answer.
It does sound like you need an increase, but that can't be determined until you have labs. I know it's tough when you have to pay out-of-pocket (I do, too), but consistent lab work until meds are stabilized is the crux of controlling this disease. Don't suffer with your symptoms...go get your blood drawn and start feeling better.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.